WITHDRAWAL IS THE RESULT OF THE BRAIN AND BODY, WHICH HAVE GROWN DEPENDENT ON THE SUBSTANCE, ADJUSTING TO THE ABSENCE OF THE OPIOIDS OR HEROIN
“Withdrawal” is the term for the collection of symptoms a person experiences when he or she stops using heroin or opioid painkillers, such as oxycodone, acetaminophen and hydrocodone, or acetaminophen and oxycodone.
The symptoms of withdrawal can vary in severity, and typically last anywhere from several days to more than a week, depending on factors like how frequently the person was previously using heroin or opioids, and in what quantities.
Without medical supervision, withdrawal can be uncomfortable, stressful, and dangerous. Most people feel very anxious about going through withdrawal, which creates a barrier to successful recovery — even when the person wants it.
While withdrawal symptoms differ slightly from person to person, there are many common effects from opioids or heroin.
Symptoms may start to become noticeable within just a few hours of the person’s last dose. The symptoms of withdrawal generally peak several days after starting, but may last for up to a week or longer.
Get Help Fighting Opioid Addiction Today
If you’ve been worried about a loved one, or if you’re concerned about the way you use your pain medication, we urge you to contact us as soon as possible for help. To take the first step, contact us online or call (888) 782-6966 right away.
Symetria Recovery’s success rate is 4x greater than the industry average.
After six months, 9 in 10 patients are having success in treatment.
Only 13% of patients returned to use of addictive substances at one year follow up.
99% of patients did not require admission to a higher level of care than we offer onsite.
The proof is in the numbers